Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A tabulation of oriented links


Authors: Helmut Doll and Jim Hoste
Journal: Math. Comp. 57 (1991), 747-761
MSC: Primary 57M25
MathSciNet review: 1094946
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we enumerate all prime, nonsplit, oriented, classical links having two or more components and nine or fewer crossings. Our list is complete up to diffeomorphism of $ {S^3}$ and complete reorientation of the link. (That is, reorienting every component of the link.) Previously, only tables of nonoriented links have been compiled. Furthermore, we list, in the case of alternating links, all possible minimal diagrams of each link up to orientation. We also include the skein polynomials of each link.

Our methods are direct generalizations of those used by Dowker and Thistlethwaite to enumerate knots. We rely heavily on the HOMFLY and Kauffman polynomials to distinguish inequivalent links. In a few cases these invariants will not suffice and other link invariants are employed. Our table is generated "from scratch" rather than by introducing orientations into already existing nonoriented tables. This provides a check on Conway's table in the range mentioned above.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1094946-4
PII: S 0025-5718(1991)1094946-4
Keywords: Knot, link
Article copyright: © Copyright 1991 American Mathematical Society